Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 64, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 24, 2021, 1:22 AM CDT for 11 counties in Nebraska. It was in force for 23 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2021, 1:22 AM CDT (06:22 UTC)
- Expired
- Jun 24, 2021, 1:45 AM CDT
- In force
- 23 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Burt County, NE, Butler County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Madison County, NE, Platte County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 84 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 1:32 AM CDT | TSTM WND DMG | Stanton, NE | 3 TO 4-FT DIAMETER TREES KNOCKED OVER, DOWNING POWERLINES. REPORT TIME BASED ON RADAR. |
| Jun 24, 1:48 AM CDT | TSTM WND DMG | 2 Ene Columbus, NE | REPORT OF A MODULAR HOME ROOF BEING BLOWN OFF. TIME ESTIMATED BASED ON COLUMBUS AIRPORT PEAK GUST. |
| Jun 24, 1:48 AM CDT | TSTM WND DMG | Columbus, NE | NUMEROUS TREES AND LARGE BRANCHES DOWN IN COLUMBUS. |
| Jun 24, 1:48 AM CDT | TSTM WND GST 61 | Columbus, NE | |
| Jun 24, 1:55 AM CDT | TSTM WND GST 71 | Howells, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 10:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2039 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
068
WUUS53 KOAX 240622
SVROAX
NEC021-023-037-039-053-119-141-155-167-173-179-240645-
/O.NEW.KOAX.SV.W.0064.210624T0622Z-210624T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
122 AM CDT Thu Jun 24 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Southeastern Madison County in northeastern Nebraska...
Northwestern Burt County in east central Nebraska...
Southeastern Wayne County in northeastern Nebraska...
Cuming County in northeastern Nebraska...
Colfax County in northeastern Nebraska...
Platte County in northeastern Nebraska...
Dodge County in east central Nebraska...
Southwestern Thurston County in northeastern Nebraska...
Central Butler County in east central Nebraska...
Northwestern Saunders County in east central Nebraska...
Stanton County in northeastern Nebraska...
* Until 145 AM CDT.
* At 121 AM CDT, severe thunderstorms were located along a line
extending from near Hoskins to 4 miles south of Monroe, moving east
at 75 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and penny size hail.
SOURCE...This line of storms has a history of producing wind gusts
over 80 mph.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Severe thunderstorms will be near...
Columbus around 130 AM CDT.
Bellwood and Pilger around 135 AM CDT.
David City and Wisner around 140 AM CDT.
Other locations in the path of these severe thunderstorms include
Schuyler and Pender.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4180 9744 4217 9717 4216 9646 4118 9656
4123 9737 4140 9737 4137 9745 4136 9752
4133 9759 4139 9760 4140 9770 4142 9770
TIME...MOT...LOC 0621Z 277DEG 66KT 4214 9733 4142 9757
HAIL...0.75IN
WIND...80MPH
$$
Nicolaisen1 follow-up statement
979
WWUS53 KOAX 240634
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
134 AM CDT Thu Jun 24 2021
NEC021-023-037-039-053-119-141-155-167-173-179-240645-
/O.CON.KOAX.SV.W.0064.000000T0000Z-210624T0645Z/
Madison NE-Burt NE-Wayne NE-Cuming NE-Colfax NE-Platte NE-Dodge NE-
Thurston NE-Butler NE-Saunders NE-Stanton NE-
134 AM CDT Thu Jun 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHEASTERN MADISON...NORTHWESTERN BURT...SOUTHEASTERN WAYNE...
CUMING...COLFAX...PLATTE...DODGE...SOUTHWESTERN THURSTON...CENTRAL
BUTLER...NORTHWESTERN SAUNDERS AND STANTON COUNTIES...
At 132 AM CDT, doppler radar indicated storms located along a line
extending from 4 miles southeast of Winside to near Columbus, moving
east at 75 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and penny size hail.
SOURCE...Doppler radar. This storm has a history of producing 80 mph
gusts and uprooting trees.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
These severe storms will be near...
Wisner around 140 AM CDT.
Other locations in the path of these severe thunderstorms include
Schuyler, David City, Pender, Bancroft, Prague, Walthill and Cedar
Bluffs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4180 9744 4217 9717 4216 9646 4118 9656
4123 9737 4140 9737 4137 9745 4136 9752
4133 9759 4139 9760 4140 9770 4142 9770
TIME...MOT...LOC 0632Z 277DEG 66KT 4212 9714 4140 9738
HAIL...0.75IN
WIND...80MPH
$$
NicolaisenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:06 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 24, 12:06 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1206 AM CDT Thu Jun 24 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 257 PM CDT Wed Jun 23 2021 A look at mid-level water vapor imagery this afternoon shows the axis of the mid-level ridge over the Rocky Mountain front range, with heights building across the Central Plains. Shortwave impulses are ejecting out from the desert southwest and are rounding the top of the ridge towards the general area. Surface troughing was analyzed from west-central South Dakota extending southward through western Nebraska and into western Kansas. This surface trough is expected to serve as an initiation point for storms this afternoon as the aforementioned shortwave impulses pass over. A large storm complex is expected to organize and the propagate ESE through eastern Nebraska and southwestern Iowa this evening into the overnight hours. Surface-based CAPE values over 3500 J/kg are expected ahead of the complex, with robust capping of around -300 J/kg in eastern Nebraska. While the capping looks to be strong, the well organized nature of the MCS that is expected to develop should be able to overcome that inhibition or ignite storms above it. The best time currently looks to be from 11 PM tonight through 4 AM Thursday, with wind gusts up to 60 to 75 mph possible alongside 1" hail. Most of the activity is expected to move into eastern Nebraska and western Iowa from the west after 10 PM tonight. Thursday through Saturday storm chances are expected to continue, as a surface front is expected to push northward from Kansas to near the NE/KS border and become stationary, serving as a rather stagnant focus for storm activity. With above-average precipitable water values in place over the are for that period of time, areas where consistent rain is expected could see some risk for flooding. That risk will be somewhat mitigated by the recent lack of moisture and vigorous crop growth, but will remain nonetheless. Sunday and Monday look to give the area a brief reprieve from rain and storm chances, and highs are expected to be in the lower 80's. Going further into the work week, high pressure is expected to build into place across the central CONUS, as the majority of the storm activity across the nation is directed towards the southern and eastern CONUS. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1206 AM CDT Thu Jun 24 2021 An evolving MCS over northeast NE is expected to track southeast through the area overnight, affecting all three terminal locations. Wind gusts of 40-50 kt will be possible with the passage of the storms, as will temporary MVFR ceilings and visibilities. Another round of thunderstorms could impact KLNK and KOMA on Thursday evening. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Petersen AVIATION...Mead
Hazardous weather outlook, Jun 23, 9:16 PM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 916 PM CDT Wed Jun 23 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241630- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 916 PM CDT Wed Jun 23 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday A complex of thunderstorms is expected to move into the area from the west late tonight. The primary hazard will be wind gusts of up to 60 to 75 mph and up to 1" hail. Another round of strong to severe storms will arrive late Thursday afternoon and evening, with the best chance for severe weather along and south of I-80. Hail and damaging winds will be the primary concerns. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday Severe storms capable of large hail and damaging winds will continue to be possible Thursday evening into Thursday night. Specific details regarding the timing and location of the storms remains uncertain, however the best chance appears to be along and south of I-80. Another round of strong storms could occur on Friday afternoon and evening with non-severe-storm chances extending into this weekend. .SPOTTER INFORMATION STATEMENT... Spotter reports of any hail or wind damage are appreciated.
In the hours before
Local storm report, Jun 24, 12:23 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1223 AM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG NELIGH 42.14N 98.03W
06/24/2021 ANTELOPE NE LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES DOWN IN TOWN.
UNKNOWN SIZE AT THIS TIME.
&&
TSNLocal storm report, Jun 24, 1:03 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
103 AM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND GST 4 NW ALBION 41.73N 98.05W
06/24/2021 M84 MPH BOONE NE AWOS
AWOS STATION KBVN ALBION AIRPORT.
&&
CAThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:27 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Madison, Pierce | 48 min |
| Jun 24, 12:12 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce, Stanton, Wayne | 48 min |
| Jun 24, 12:40 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Platte | 50 min |
| Jun 24, 12:58 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Colfax, Cuming, Madison, Pierce and 3 more | 47 min |
| Jun 24, 1:11 AM CDT | Tornado Warning | OAX | Madison, Stanton | 34 min |
| Jun 24, 1:41 AM CDT | Tornado Warning | OAX | Colfax, Cuming, Dodge, Stanton | 34 min |
| Jun 24, 1:43 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Douglas and 7 more | 47 min |
| Jun 24, 1:55 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Lancaster, Saunders, Seward | 50 min |
| Jun 24, 2:15 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cass, Dodge, Douglas, Sarpy, Saunders and 2 more | 60 min |
| Jun 24, 2:24 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Jefferson, Lancaster, Otoe, Saline and 1 more | 51 min |
| Jun 24, 2:51 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Sarpy | 39 min |
| Jun 24, 2:54 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Sarpy | 36 min |
| Jun 24, 3:17 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 58 min |
| Jun 24, 2:23 PM CDT | Flash Flood Watch | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more | 37 hr |
| Jun 24, 5:10 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 40 min |
| Jun 24, 5:34 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe | 4 hr |
| Jun 24, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline, Seward | 40 min |
| Jun 24, 5:43 PM CDT | Tornado Warning | OAX | Otoe | 47 min |
| Jun 24, 5:51 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 54 min |
| Jun 24, 5:55 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 50 min |
| Jun 24, 6:07 PM CDT | Tornado Warning | OAX | Otoe | 38 min |
| Jun 24, 6:12 PM CDT | Flash Flood Warning | OAX | Pawnee, Richardson | 8 hr |
| Jun 24, 6:12 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline, Seward | 48 min |
| Jun 24, 6:16 PM CDT | Special Weather Statement | OAX | Douglas | 89 min |
| Jun 24, 6:28 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 47 min |
| Jun 24, 6:32 PM CDT | Flash Flood Warning | OAX | Cass | 3 hr |
| Jun 24, 6:34 PM CDT | Tornado Warning | OAX | Richardson | 41 min |
| Jun 24, 6:43 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 47 min |
| Jun 24, 6:48 PM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.